Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Continuous spotting, heavy bleeding during periods with pain in ovary area, on Mercilon. Should I discontinue it?

Hi, I have been taking Mercilon for the last month and I have been blood spotting non stop and then my period came last week (Thursday) and I haven t stopped heavy bleeding and I have severe pain in my ovaries area. Yesterday it was very painful, had to take pain killers and stay in bed. I broke my leg four weeks ago and I am unable to go to my Doctor because there is no lift in the clinic. Should I stop taking mercilon? Could you olease advise? Many thanks. Leonor
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using the HCM. I am happy to address your questions, mercilon is an oestrogen/ progestogen combination oral contraceptive that inhibits ovulation. 21 larger white tablets with active medication and 7 smaller white tablets that do not contain any active ingredients. Tablet-taking has to start on day 1 of the woman's natural cycle (i.e. the first day of her menstrual bleeding). Starting on days 2-5 is allowed, but during the first cycle a barrier method is recommended in addition for the first 7 days of tablet-taking. One tablet is to be taken daily for 28 consecutive days. The first tablet should be taken from the blister in the green section of the calendar pack marked with the appropriate day of the week. During the placebo days a withdrawal bleed usually occurs. This usually starts on day 2-3 after the last active tablet and may not have finished before the next pack is started. No reports of serious deleterious effects except nausea, vomiting and possible slight vaginal bleeding, if too serious will recommend you discuss with your clinician for alternate medications. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor